| Model Number |
174025 |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure, the staples of the hernia stapler did not deploy.The device was replaced with another of the same product.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the loading unit attached with seven remaining staples.The handle was damaged and a piece was broken.The condition of the instrument precludes a functional evaluation.It was reported that the staples did not deploy.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument handle is not completely cycled affecting the timing of the instrument creating a jammed condition, and then cycling the handle a second time with force causing the handle to disengage.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to fire the stapler, simultaneously press the instrument nose against the tissue, mesh or patch and squeeze the handle as far as it will go, then release.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.